If you know of me, I’ve been hanging around this forum for a few years now, looking for answers, I’ve been pretty sick for 20 years with Mav at first almost bed ridden.
I’ve tried many meds, with little success or should I say , with NO longevity.
Well this post is one I’ve wanted to post for a long time.
I am truly feeling much better, I’m having Migraine free days, my dizzies have pretty much gone.
I can say I’m at 95% because of an OTC medication called Periactin (antihistamine)
Who would have thought an antihistamine could give someone their life back.
It’s all thanks to Scott, who has been a wonderful friend to me over the past year calling me on the phone when I needed a shoulder to cry on, discussing different treatments etc:
It was Scottie who put me onto this med, after seeing his own Dr who suggested it for him.
I started Periactin about 5 weeks ago; it had a few side effects for a week or so, bone pain stiffness/ feeling off in the tummy/ more dizziness/flu-like symptoms.
This only lasted a week or so, which made it possible to keep taking it.
I’ve always found that if I try a med and it **bites me in the butt in the beginning ** then it seems to have the biggest impact on my MAV. This is the case with Periactin too.
I’m taking 8 mg in the am and 8 mg afternoon.
I just wanted to let you know how well it’s working, and too SHOUT IT TO THE WORLD, how good I’ve been feeling, we all need a little hope sometimes.
And I know trying meds year after year is hell, especially when they stop working after a while, I pray this one will keep working for me.
Big Hugs to you all xxx
Jen is feeling awesome……YA!
Amazing news Jen!!!
Did it completely stop the rocking too???
Yes the rocking in between migraines is gone, I have had a very small migraine (in three days) and the feelings of derealization and rocking was pretty much non existent.
I could definitely live this way happily Lisa.
Jen…what wonderfulnews! Do you know if thismed is sold in the states possibly under a different name congrats and i wish you continued good heath!
Thanks Dee, as far as I know the FDA has stopped it from being sold in the USA.
but it’s sold in Canada too, I do wonder if it could be made up in a compounding pharmacy???
not sure how things work over there.
And YES, I sure pray it dosent conk out on me, its happened before and can be depressing to say the least!, it’s only been a few weeks now, and I’m only now on the right dose , that helps.
Brilliant news Jen and let me say that it is Jen now who is keeping me from jumping ship!
I saw Granot last Monday who said to give Peri another go. I started as Jen did on 1 mg Friday night. It’s kicking the sh*t out of me as I write. Back pain, headache, sore joints, flu-like symptoms, upset stomach and much much dizzier. This migraine brain is raging at the introduction of something new. I’m freakin’ because tomorrow is Monday and that means back in the office.
Your good news and experience is keeping me onto this Jen (as is Granot’s to tough it out). My manager is on annual leave too so there is no better time than now.
i noted this today about Pericatin: “This medicine may oppose the effects of SSRI antidepressants such as fluoxetine and paroxetine that work by increasing serotonin levels in the brain.”
Just talking to a friend about this and she asked how do the antihistamines work. I thought it had a lot to do with suppressing the brain waves, but I really don’t understand how it’s working to be honest.
Anyone understand (in laymen’s terms please) how they are working for me??? :oops:
I know if I forget to take them, the migraine comes back, kinda like ibuprofen.
It say’s on the pack for Migraine: yeah believe it or not, it says take 1 tab 4 mg and then if it hasn’t zonked out the migraine take another one 30 minutes later. I’m naughty as you all know already and am taking 2 in the am then 2 in the pm.
But if I dont take them the migraine will return… crazy… :mrgreen:
Yeah and Scott, no piking out or being a wuss, or I’ll be on a plane down to Sydney to get cha! :lol: force feed you them pills…
Jen – Peri is also a serotonin antagonist and it blocks calcium channels. Must be something there I’d say.
I wonder if all this pain is because of a sudden serotonin change? Like what happens when I suddenly stop an SSRI. I hope it’s different because I’d hate to hit some massive low or have anxiety creep in.
soooooooooooooooooooooooooooooooooooooooooooooooooooooooooooooooooo happy for you !!!
Jen, this is truly fantastic news! Long may it last, you’ve earned it. Very happy for you .
Scott, hope you can ride it out and that it does the trick for you too.
What makes Jen’s story even more inspiring for people with seemingly intractable cases of MAV is that she has been lugging this ball and chain around for 2 decades, been through a massive range of meds, and it appears that this one is IT. Some of us – unfortunately – may have a longer road than others purely by chance because the “right” med hasn’t fallen into our lap right away. Never stop searching!
Hey Thanks guys,
Scott, trust me once you get into this stuff and the brain and body becomes accustomed to it ( praying this will happen for you ) you wont need anxiety meds ever again, it’s impossible, this stuff kicks anxiety butt. bottom
Love it… love it…
hi jenny, thanks for your support a few weeks ago, i hope this is a breakthrough for you, can you post back in a few weeks to give us all an update? Im adding this to my list! anything to rid me of the dam vertigo, i couldnt careless about a chronic headache i have, but i sure understand a savage migrane ( which i havent had for years) thats what make this vertigo stuff so hard to understand… im expermenting/researching on myself !
Oh any one tried naramig? pretty good for once in a month migranes if your not vertigoed up!
I gather Periactin available in aus?thanks again jenny
So glad to hear Jennyd that you are feeling better. I took Periactin for 6 yrs with very good results, at the time I did not know I had MAV…misdiagnosed as many of us are but it worked to give me back my life. So I wish you the best and Scott hopefully you will see the same results. Unfortunately here is the states to the best of my knowledge it is in prescription form only and at least for me the pharmacy had to order it. It is known here as an “old” drug.
So strange that the two drugs Granot and Waterston choose first for migrainous vertigo above the others are not available in the US without having to grab them from Canada!
Jenny, did you feel any increase in anxiety after a dose of Peri? I noticed this last night after the second dose, woke in the night a bit jacked up and I’m feeling it again now. Oddly, the first dose made me sleepy only … still there but now with a rev behind it.
hey is this over the counter? How long can you stay on it? (i saw waterston he put me on sandromigran i only been offered script stuff inderal etc) im definately giving this a go thnks jenny saved me another 150.00 yipeey!!
Dee and Everyone - Periactin is most certainly available in the U.S… I have some in my medicine chest. It is available only by prescription. The same is true of Phenergan/Promethazine. Periactin is very potent. I tried it months ago and found that it IMMEDIATELY worked for dizziness and was wonderful for sleep as well. However, I gained 4 pounds water weight in like a week or something and was too sedated to get much done. But, it is an old school “go-to” safe migraine medication here in the U.S. - it was my allergist that wanted to try it first.
Jenny D. -Congratulations on finding a med that works. We all need something to become functional and live a life. Wonderful news for you!! Hugs and blessings.
Gail : )
Good news Jen. I hope it stays working for you. You’ve had this garbage long enough. Finally you found something to kick it out the door. Now get off the computer and go out and enjoy your life the way it was meant to be enjoyed!! MAV free!!! Very happy for you!
Do keep us posted though.
this has made my day seriously !
Thanks for letting us know about your recovery with this med. Jennyd. I’m am so happy for you. I have been struggling with headahces, dizziness, inbalance and anxiety for close on 20 years now so it’s so great to hear that you persisted and found somehthing that worked for you. I’ve just had to come off Topamax due to the fact that it increased my anxiety and caused me to become quite agitated so I’m looking for a new med. and am inspired by your story to try this antihistamine. Are there any studies that show it’s effectivness for vestibular migraine? Also I noted that you said you no longer feel dizzy or anxious…That is wonderful. Did you take Benzo.'s during your time with MAV? How would you rate your anxiety levels and dizziness levels now? I also read that it can cause weight gain. Have you noticed this at all? Sorry for all the questions.